Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 52, NWS Lake Charles, LA

April 21, 2025Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 21, 2025, 3:47 AM CDT for Jasper County, Newton County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2025, 3:47 AM CDT (08:47 UTC)
Expired
Apr 21, 2025, 4:15 AM CDT
In force
28 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jasper County, TX, Newton County, TX

The radar

The Lake Charles radar (KLCH), 96 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:32 PM CDT, 4 hours 15 minutes earlier. Its key messages:

  • An unsettled weather pattern continues through the upcoming week, with isolated to scattered showers and storms each day.
  • High temperatures will run 2-4 degrees above normal this week, while low temperatures will run around 10 degrees above normal.
  • Tides will run above normal this week with a moderate onshore flow.
Area forecast discussion, Apr 20, 11:32 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1132 PM CDT Sun Apr 20 2025

...New AVIATION...

.KEY MESSAGES...

- An unsettled weather pattern continues through the upcoming
  week, with isolated to scattered showers and storms each day.

- High temperatures will run 2-4 degrees above normal this week,
  while low temperatures will run around 10 degrees above normal.

- Tides will run above normal this week with a moderate onshore
  flow.

&&

.UPDATE...

Wx map shows cold front moving through Northeast Texas and
Northwest Louisiana this evening. Radar showing most of the
showers and thunderstorms along and ahead of the front, with one
cluster of thunderstorms approaching Northwest Tyler County. A few
other showers noted across Central and South Central Louisiana.
The cold front expected to move further southeast overnight and
stall just north of the area, with showers and thunderstorms
increasing across Southeast Texas and Central Louisiana overnight
into Monday morning. Updates to the latest guidance not showing
any significant changes to previous forecast.

08/DML

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 309 PM CDT Sun Apr 20 2025

Widely scattered to scattered showers were seen today in
locations mainly north of the I-10 corridor. Temperatures were in
the lower 80s and winds were out of the south, gusting mainly in
the 25 to 35 mph range.

A cold front is located north to south across Texas, and it will
approach our region late tonight into Monday. However, it never
makes it past us, and in fact, actually backs up to our north as
a warm front later on Monday night. What this means is we will not
see as much rain as initially thought for tonight through Monday,
with south central Louisiana seeing less than a tenth of an inch,
and parts of southeast Texas and central Louisiana seeing maybe
an inch or so. The severe storm threat looks low as well.

We will still see the southerly flow on Tuesday, so still
expecting scattered showers and maybe a thunderstorm, but rain
totals will be on the low side, less than half an inch. No severe
storms are expected.

Temperature-wise, we will run a few degrees above normal for the
highs - in the lower 80s, with overnight lows in the mid to upper
60s - around 10 degrees above normal.

&&

.LONG TERM...
(Wednesday through next Saturday)
Issued at 309 PM CDT Sun Apr 20 2025

Wednesday looks like the wettest day of the week, with rain totals
ranging from half an inch in south central Louisiana, to over an
inch in southeast Texas. So far not expecting severe storms, but
WPC does highlight southeast Texas and western Louisiana in a
slight risk for heavy rain/flash flooding.

The trend for the remainder of the week is going drier and warmer.
By Saturday no rain is expected, and high temperatures will be in
the mid to upper 80s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1114 PM CDT Sun Apr 20 2025

Winds continue to subside however a few gusts remain this evening,
however those will be decreasing as the front continues to
approach. Otherwise IFR and at times LIFR Cigs are expected
tonight and early tomorrow.

precipitation timing will also be a big part of the forecast with
categorical mention at BPT and AEX and prob30 at all other
locations.

&&

.MARINE...
Issued at 309 PM CDT Sun Apr 20 2025

The small craft advisory will expire at 4 pm this afternoon. Light
to moderate southerly flow will continue for much of the upcoming
week. Tides will run around a foot above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  67  80  64  84 /  40  70  10  70
LCH  70  83  68  83 /  20  50  10  50
LFT  71  85  68  84 /   0  30  10  60
BPT  70  81  69  84 /  40  60   0  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

SHORT TERM...08
LONG TERM....08
AVIATION...27

In the hours before

Special weather statement, Apr 21, 3:09 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
309 AM CDT Mon Apr 21 2025

TXZ180-259-260-210845-
Northern Newton TX-Northern Jasper TX-Tyler TX-
309 AM CDT Mon Apr 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TYLER...WEST
CENTRAL NEWTON AND EAST CENTRAL JASPER COUNTIES THROUGH 345 AM CDT...

At 308 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fred, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Bleakwood, Magnolia Springs, Mt. Union, Roganville, and Kirbyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3058 9412 3066 9418 3086 9391 3070 9377
TIME...MOT...LOC 0808Z 238DEG 33KT 3064 9412

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kowalski

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 2:23 AM CDTTornado WarningLCHJasper, Tyler18 min
Apr 21, 3:09 AM CDTSpecial Weather StatementLCHJasper36 min
Apr 21, 3:24 AM CDTSevere Thunderstorm WarningLCHJasper, Newton50 min
Apr 21, 4:00 AM CDTFlash Flood WarningLCHTyler4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.